Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 15, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Nov 13, 2006, 2:30 PM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Nov 14, 2006, 5:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 2:30 PM EST (19:30 UTC)
- In effect from
- Nov 14, 2006, 5:00 AM EST
- Expired
- Nov 14, 2006, 9:54 AM EST
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:43 AM EST, 10 hours 47 minutes earlier.
Area forecast discussion, Nov 13, 3:43 AM EST, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 343 AM EST MON NOV 13 2006 .SYNOPSIS...HIGH PRESSURE JUST NORTH OF THE STATE WILL PROVIDE A MOIST EASTERLY FLOW WITH CLOUDY SKIES AND AREAS OF DRIZZLE AND FOG TODAY. LOW PRESSURE MOVING OFF THE MIDDLE ATLANTIC STATES WILL SLOWLY TRACK NORTH TONIGHT...AND MOVE JUST WEST OF THE REGION ON TUESDAY. RAIN WITH THIS SYSTEM WILL SPREAD ACROSS THE STATE TONIGHT...AND CONTINUE FOR MOST OF TUESDAY. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION ON WEDNESDAY WITH DRYER CONDITIONS. THE NEXT CHANCE OF RAINFALL FOR THE REGION WILL BE LATE THURSDAY NIGHT INTO FRIDAY WITH AN APPROACHING COLD FRONT. && .SHORT TERM /TODAY THROUGH TUESDAY/... BAND OF RAIN CURRENTLY MOVING THROUGH NORTHERN MAINE WILL MOVE NORTH OF THE VALLEY THIS MORNING. AS UPPER RIDGE BUILDS OVER THE STATE IT WILL ALLOW SURFACE RIDGE TO OUR NORTH TO BUILD DOWN ACROSS THE REGION TODAY. THIS WILL PREVENT ANY FURTHER RAINFALL TODAY BUT MOIST EASTERLY FLOW AROUND THE HIGH WILL KEEP PLENTY OF LOW CLOUDS WITH FOG AND DRIZZLE AROUND. MODELS MUCH CLOSER THIS MORNING WITH LOW PRESSURE MOVING OFF THE EAST COAST AND TRACKING WEST OF THE REGION ON TUESDAY. RAIN WILL OVERSPREAD THE AREA MAINLY AFTER MIDNIGHT TONIGHT AS THIS LOW TRACKS NORTH. PLENTY OF ATLANTIC MOISTURE IN ADVANCE OF THIS LOW WILL FLOW ACROSS THE REGION ON TUESDAY. UPPER LOW WILL LIFT RIGHT OVER THE STATE TUESDAY SETTING UP SCENARIO FOR 1 TO 2 INCHES OF RAIN WITH THE HIGHEST AMOUNTS ALONG THE UPSLOPE REGIONS OF OUR WESTERN FOOTHILLS. USED A MODEL BLEND OF THE GFS...HPC...AND NAM FOR RAINFALL AMOUNTS WHICH CAME OUT VERY CLOSE TO HPC SOLUTION. FLOOD GUIDANCE INDICATES RIVERS AND STREAMS WILL BE ABLE TO HANDLE THIS ADDITIONAL RAIN SO WILL REISSUE ESF AND NOT PUT OUT A FLOOD WATCH AT THIS TIME. LOW LEVEL JET OF 50 KTS WILL NOSE INTO THE COASTAL REGIONS TUESDAY SO HAVE ISSUED HIGH WIND WATCH FOR COASTAL ZONES. COULD SEE SOME GUSTS TO 50 KTS ALONG THE IMMEDIATE COAST TUESDAY AFTERNOON WITH POSSIBLE TREE DAMAGE AND MINOR POWER OUTAGES. ADVISORY WINDS MAY BE POSSIBLE ACROSS INTERIOR DOWNEAST ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... LOW PRESSURE WILL LIFT NORTH ACROSS THE REGION TUESDAY NIGHT WITH A STEADY RAIN TAPERING TO SHOWERS FROM SOUTH TO NORTH. THE LOW WILL CONTINUE LIFTING NORTH THROUGH QUEBEC PROVINCE WEDNESDAY...WHILE HIGH PRESSURE RIDGES NORTH TOWARD THE REGION. SHOWERS COULD LINGER EARLY WEDNESDAY...PARTICULARLY ACROSS NORTHERN AREAS. THE RIDGE WILL LIFT NORTH ACROSS THE REGION WEDNESDAY NIGHT WHILE LOW PRESSURE LIFTS TOWARD THE LOWER GREAT LAKES. CLOUDS WILL INCREASE ACROSS THE REGION IN ADVANCE OF THIS LOW LATER WEDNESDAY NIGHT. THE LOW WILL LIFT NORTH ACROSS THE GREAT LAKES THURSDAY DRAWING A WARM FRONT TOWARD THE REGION. SHOWER CHANCES WILL INCREASE THURSDAY IN ADVANCE OF THE WARM FRONT. THE LOW SHOULD TRACK WEST OF THE REGION THURSDAY NIGHT/FRIDAY WHILE A COLD FRONT APPROACHES FROM THE WEST...WITH RAIN ACROSS THE REGION IN ADVANCE OF THE COLD FRONT. THE COLD FRONT SHOULD CROSS THE REGION FRIDAY NIGHT...WITH THE RAIN ENDING IN THE WAKE OF THE COLD FRONT. A SECONDARY FRONT/TROF COULD CROSS THE REGION SATURDAY...KEEPING MORE EXTENSIVE CLOUD COVER ACROSS THE NORTH/MOUNTAINS. ANOTHER COLD FRONT/TROF COULD CROSS THE REGION SUNDAY...BRINGING PARTLY/MOSTLY CLOUDY SKIES TO THE REGION. TEMPERATURES WILL BE AT ABOVE NORMAL LEVELS WEDNESDAY THROUGH FRIDAY. TEMPERATURES WILL THEN FALL TO NEAR NORMAL LEVELS FOR THE WEEKEND. && .AVIATION...PLENTY OF CLOUDS...DRIZZLE AND FOG WILL KEEP MAINLY MVFR AND IFR CONDITIONS ACROSS THE REGION THE NEXT 24 HOURS. && .MARINE... EASTERLY FLOW WITH CONTINUE TO BUILD SEAS TODAY. AS LOW PRESSURE MOVES UP THE EAST COAST GRADIENT WILL TIGHTEN BETWEEN LOW AND RETREATING HIGH PRESSURE TO OUR NORTHEAST. WITH SEAS APPROACHING 5 FT TODAY AND WINDS INCREASING TO SCA CRITERIA LATE TONIGHT WILL ISSUE SCA WITH THIS PACKAGE. GALE FORCE WINDS ARE POSSIBLE BY TUESDAY AFTERNOON AS LOW PRESSURE MOVES JUST WEST OF THE WATERS. LONG TERM: SEAS WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT THROUGH FRIDAY. WINDS WILL BE NEAR SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT. WINDS ARE THEN EXPECTED TO BE BELOW SMALL CRAFT ADVISORY LEVELS WEDNESDAY/THURSDAY. WINDS WILL THEN INCREASE BACK TO SMALL CRAFT ADVISORY LEVELS THURSDAY NIGHT/FRIDAY. VISIBILITIES WILL BE REDUCED IN RAIN/FOG TUESDAY NIGHT...THEN AGAIN THURSDAY/FRIDAY && .CAR WATCHES/WARNINGS/ADVISORIES... ME...HIGH WIND WATCH FOR MEZ029-030 FROM 7 AM TUESDAY TO 5 PM TUESDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 AM TUESDAY. && SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...NORCROSS AVIATION...FOSTER
Hazardous weather outlook, Nov 13, 9:30 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 0930 AM EST MON NOV 13 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-141100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 930 AM EST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE LIFTING NORTH ACROSS NEW ENGLAND COULD PRODUCE STRONG ONSHORE WINDS ALONG THE DOWNEAST COAST TUESDAY. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH...ARE POSSIBLE ALONG THE DOWNEAST COAST TUESDAY. THUS...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE DOWNEAST COAST TUESDAY. PLEASE SEE THE PRODUCT /PWMNPWCAR/ FOR ADDITIONAL INFORMATION RELATING TO THE HIGH WIND WATCH. GALE FORCE WINDS ARE POSSIBLE ACROSS THE COASTAL WATERS TUESDAY...A GALE WARNING HAS BEEN ISSUED. PLEASE SEE THE COASTAL WATERS FORECAST PRODUCT /PWMCWFCAR/ FOR ADDITIONAL INFORMATION ON THE MARINE FORECAST. HEAVY RAINS ARE ALSO POSSIBLE ACROSS THE REGION TUESDAY...WHICH COULD CAUSE RAPID RISES ON SMALLER STREAMS AND BROOKS. PLEASE SEE THE HYDROLOGIC OUTLOOK PRODUCT /PWMESFCAR/ FOR ADDITIONAL INFORMATION RELATING TO THE HEAVY RAIN POTENTIAL. ANOTHER ROUND OF HEAVY RAIN COULD AFFECT THE REGION AGAIN FRIDAY...WITH STRONG WINDS AGAIN POSSIBLE ALONG THE DOWNEAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:58 AM EST | High Wind Watch | CAR | Hancock, Washington | 11 hr |
| Nov 13, 2:30 PM EST | High Wind Warning | CAR | Hancock, Washington | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.